Long And Low Cluster Pain, Side Effects Update.
I had pain typical of cluster in the classic cluster location for several hours today. It never got over about a 3 on my personal scale (different from the commonly used Kip scale). These "Long and Low" types of headaches are not new for me and typically have a long ramp up that leads toward the more classic short intense attacks sort of like compressing a spring.
I don't really know if other people experience clusters this way. I somethings think that my reluctance to take pain medication gives me a somewhat more "detailed" view of my pain than others may have when its less intense that is. I also firmly believe that everyone is different and its possible that my headaches are just a little "weird". The other possibility I see is that they are "old" I used to have nothing but the short intense attacks, like most people describe. These "long and low versions that now come in between are fairly new, I have developed them over the last 3-4 years. They seem to be an "addition" not just a modification to the attacks I was already having.
Plus, In the last year or two I have also been getting more and more migraines which feel completely different and are located in a different area.
So, one got through the lower dose of Topamax is the point I guess. I think its clear. I am more susceptible to feeling pain from whatever causes the headaches at this lower dose. I want to stress that even at higher doses I could feel "stuff" going on. It just didn't usually get to be long lasting pain... weird short little bursts and twinges while the two demons fought under the blankets piled up on my head.
Also, I had a visit with my regular doctor and he does not seem to think the weird stuff going on with me is related to the Topamax. I love this guy, but I think he may be wrong... I kinda hope he is wrong. He thinks I have carpal tunnel (not necessarily repetitive stress injury I guess but something else falling under that umbrella) and a disorder that makes the lungs sensitive to temperature changes (like from inside and outside your body) and thats causing my airways to spasm. He took some chest X-rays and I am waiting to hear back on that. Ugh.
I would much rather it be the medication.... I don't want more weird stuff wrong with me.